Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 40, NWS North Platte, NE

May 28, 2006Sheridan County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at May 28, 2006, 7:39 PM MDT for Sheridan County, Nebraska. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 28, 2006, 7:39 PM MDT (01:39 UTC)
Expired
May 28, 2006, 8:30 PM MDT
In force
51 min
Issued by
NWS North Platte, NE
Area
Whole counties

County Sheridan County, NE

What was reported inside it

TimeReportWhereRemark
May 28, 8:05 PM MDTTSTM WND GST 6116 Nnw Rushville, NE
May 28, 8:10 PM MDTTORNADO12 Sw Gordon, NEPUBLIC REPORTED POSSIBLE TORNADO RELAYED THROUGH KSDZ

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 5:10 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 1.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2006-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2006-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
2099 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 290140
SVRLBF
NEC161-290230-
/O.NEW.KLBF.SV.W.0040.060529T0139Z-060529T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
739 PM MDT SUN MAY 28 2006

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 830 PM MDT

* AT 734 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 8 MILES NORTHWEST OF METACALF STATE WILDLIFE
  MANAGEMENT AREA TO ANTIOCH...OR ALONG A LINE EXTENDING FROM 10
  MILES SOUTHWEST OF PINE RIDGE TO 11 MILES SOUTHEAST OF ALLIANCE...
  AND MOVING NORTHEAST AT 60 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LAKESIDE...INTERSECTION OF HIGHWAY 87 AND CRAVEN CREEK ROAD AND
  INTERSECTION OF HIGHWAY 87 AND LARABEE ROAD BY 745 PM MDT...
  HIGHWAY 250 CROSSING THE NIOBRARA RIVER...SMITH LAKE STATE WILDLIFE
  MANAGEMENT AREA...DIAMOND LAKE AND RUSHVILLE BY 750 PM MDT...
  CLINTON BY 800 PM MDT...
  INTERSECTION OF HIGHWAY 27 AND MILLS ROAD AND HIGHWAY 27 CROSSING
  THE NIOBRARA RIVER BY 810 PM MDT...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
THE NEBRASKA PANHANDLE. THIS IS A DANGEROUS SITUATION. SEEK SHELTER 
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4299 10278 4210 10273 4208 10270 4201 10269       4200 
10241 4298 10209

$$
CDC
3 follow-up statements
000 
WWUS53 KLBF 290154
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
854 PM CDT SUN MAY 28 2006

NEC161-290230-
/O.CON.KLBF.SV.W.0040.000000T0000Z-060529T0230Z/
SHERIDAN NE-
754 PM MDT SUN MAY 28 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR SHERIDAN COUNTY...

AT 747 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HIGHWAY 87 MILE MARKER 40 TO HIGHWAY 27 MILE MARKER
180...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF HAY SPRINGS
TO 13 MILES NORTH OF ELLSWORTH...MOVING NORTHEAST AT 60 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HIGHWAY 27 MILE MARKER 200 BY 800 PM MDT...
  BILLYS LAKE...HIGHWAY 87 MILE MARKER 60...HIGHWAY 20 MILE MARKER 90
  AND RUSHVILLE BY 805 PM MDT...
  HIGHWAY 27 CROSSING THE NIOBRARA RIVER...HIGHWAY 27 MILE MARKER
  210...HIGHWAY 20 MILE MARKER 100 AND CLINTON BY 810 PM MDT...
  INTERSECTION OF HIGHWAY 27 AND MILLS ROAD BY 815 PM MDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
MONDAY MORNING FOR NORTHWESTERN NEBRASKA.

LAT...LON 4299 10278 4210 10273 4202 10205 4297 10211

$$
CDC
000 
WWUS53 KLBF 290203
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
904 PM CDT SUN MAY 28 2006

NEC161-290230-
/O.CON.KLBF.SV.W.0040.000000T0000Z-060529T0230Z/
SHERIDAN NE-
804 PM MDT SUN MAY 28 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR SHERIDAN COUNTY...

AT 800 PM MDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM INTERSECTION OF HIGHWAY 87 AND
CRAVEN CREEK ROAD TO WICKSON LAKE...OR ALONG A LINE EXTENDING FROM 6
MILES EAST OF PINE RIDGE TO 14 MILES NORTHEAST OF ALLIANCE...MOVING
NORTHEAST AT 65 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  HIGHWAY 250 CROSSING THE NIOBRARA RIVER...DIAMOND LAKE...HIGHWAY
  250 MILE MARKER 20 AND RUSHVILLE BY 810 PM MDT...
  ARGO HILL...HIGHWAY 27 MILE MARKER 190...SMITH LAKE STATE WILDLIFE
  MANAGEMENT AREA AND HIGHWAY 250 MILE MARKER 40 BY 815 PM MDT...
  HIGHWAY 250 MILE MARKER 30 BY 820 PM MDT...
  BILLYS LAKE BY 825 PM MDT...

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
MONDAY MORNING FOR NORTHWESTERN NEBRASKA.

LAT...LON 4299 10278 4210 10273 4202 10205 4297 10211

$$
CDC
000 
WWUS53 KLBF 290235
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
935 PM CDT SUN MAY 28 2006

NEC161-290245-
/O.EXP.KLBF.SV.W.0040.000000T0000Z-060529T0230Z/
SHERIDAN NE-
835 PM MDT SUN MAY 28 2006

...THE SEVERE THUNDERSTORM WARNING FOR SHERIDAN COUNTY EXPIRES AT 830
PM MDT...

A TORNADO WARNING REMAIN IN EFFECT UNTIL 9 PM MDT FOR NORTHEAST 
SHERIDAN COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT
MONDAY MORNING FOR NORTHWESTERN NEBRASKA.

LAT...LON 4299 10278 4210 10273 4202 10205 4297 10211

$$
CDC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:38 PM MDT, 5 hours 1 minute earlier.

Area forecast discussion, May 28, 2:38 PM MDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
338 PM CDT SUN MAY 28 2006

.DISCUSSION...
SURFACE TROUGH EXTENDED FROM NCNTRL EAST OF ANW SOUTHWEST TO OGA
AT 19Z WHILE PRIMARY COLD FRONT EXTENDED FROM SURFACE LOW IN SOUTH
CENTRAL NORTH DAKOTA TO NEAR RAP AND WEST INTO NORTHERN WYOMING.
SATELLITE SHOWS THINNING CLOUD SHIELD SOUTHWEST ACROSS THE
PANHANDLE AND EDGING EASTWARD. MOUNTAIN WAVES EVIDENT ON IR AND
VISIBLE SATELLITE IMAGERY WITH JET STREAK NOW ACROSS COLORADO TO LIFT
NORTHEAST ON THE HIGH PLAINS THIS EVENING.

MODEL BLEND USED FOR TONIGHT WITH HIGH BASED CONVECTION TO FORM
TO THE WEST AND POSSIBLY CLIP THE FAR NORTHWEST ZONES WHILE MOVING
NORTHEAST. MAIN DYNAMICS WILL LIFT NORTHEAST WITH DRIER AIR BEING
DRAWN INTO SOUTHWEST NEBRASKA OVERNIGHT AS THE COLD FRONT SINKS
SOUTHEAST AND EXITS FORECAST AREA MONDAY MORNING. TRENDED
TEMPERATURES TOWARD THE COOLER MAV GUIDANCE WITH FEW CLOUDS AND
DRIER AIR.

MONDAY SURFACE HIGH PRESSURE WILL RIDGE SOUTHEAST WITH MORE
SEASONABLE TEMPERATURES INTO TUESDAY AS DAYTIME HIGHS REACH INTO THE
MID 70S NORTHWEST TO LOWER 80S SOUTHEAST. THE FRONT WILL STALL
TO THE SOUTH INTO KANSAS MONDAY NIGHT THROUGH TUESDAY. TRENDED
FORECAST TOWARD THE GFS WITH CHANCE OF PRECIPITATION TUESDAY AS
JETSTREAM RETURNS SOUTH AND CONVERGENT LOW LEVEL FLOW HELP DRAW
MOISTURE BACK TO THE WEST.

IN THE EXTENDED FROM WEDNESDAY THROUGH SUNDAY LONG RANGE MODELS
DIFFER SUFFICIENTLY TO LIMIT LARGE CHANGES IN GRIDS. LOW POPS
CONTINUED WEDNESDAY NIGHT AS INCREASED JET DYNAMICS WORK WITH THE
MAXIMUM HEATING OF THE DAY TO CREATE ELEVATED CONVECTION TO THE
NORTHWEST THAT WILL MOVE SOUTHEAST OVERNIGHT. THEN AS THE RIDGE
REBUILDS TO THE WEST AND MOVES EAST THROUGH FRIDAY DRY WITH
TEMPERATURES TO AGAIN REBOUND WITH 12Z MEX NUMBERS SHOWING THIS
TREND. ON FRIDAY LEE TROUGH REFORMS ON THE HIGH PLAINS AS HEIGHT
FALL WITH THE APPROACH OF THE NEXT SYSTEM FROM THE WEST COAST. THE
JET STREAM WILL LIFT WELL NORTH WITH ANY CONVECTION OVER THE WEEKEND
TO BE MORE DIURNAL FRIDAY NIGHT INTO SATURDAY AS THE MAIN DYNAMICS
SHIFT NORTHWARD INTO CANADA THEREFORE THURSDAY THROUGH SUNDAY LEFT
DRY.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

19
Hazardous weather outlook, May 28, 2:33 PM MDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
333 PM CDT SUN MAY 28 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-292045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
333 PM CDT SUN MAY 28 2006 /233 PM MDT SUN MAY 28 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORM COVERAGE OVER WYOMING AND COLORADO IS EXPECTED TO
INCREASE THIS EVENING AND AFFECT PORTIONS OF WESTERN AND NORTH
CENTRAL NEBRASKA LATE THIS EVENING AND INTO THE OVERNIGHT. MOST OF
THE ACTIVITY IS EXPECTED TO BE NORTH AND WEST OF A LINE FROM
VALENTINE TO CRESCENT LAKE. A FEW STORMS WILL BE CAPABLE OF
PRODUCING LARGE HAIL AND STRONG WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE NEXT CHANCE FOR THUNDERSTORM DEVELOPMENT WILL BE LATE MONDAY
NIGHT ACROSS CHASE...HAYES AND FRONTIER COUNTIES...AND ACROSS THE
ENTIRE AREA TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

JMC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:05 PM MDTSevere Thunderstorm WarningLBFSheridan40 min
May 28, 7:50 PM MDTSevere Thunderstorm WarningLBFGarden40 min
May 28, 8:16 PM MDTSevere Thunderstorm WarningLBFCherry44 min
May 28, 8:25 PM MDTTornado WarningLBFCherry, Sheridan35 min
May 28, 9:26 PM MDTWind AdvisoryLBFArthur, Chase, Deuel, Garden, Grant, Keith and 1 more3 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.